Alert archive / Minnesota / River Flood Warnings in 2019

River Flood Warning 46, NWS Twin Cities, MN

April 28, 2019Brown County, Minnesota

NWS Twin Cities, MN issued this river flood warning at Apr 28, 2019, 9:32 AM CDT for Brown County, Minnesota. It took effect at Apr 29, 2019, 1:00 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 28, 2019, 9:32 AM CDT (14:32 UTC)
In effect from
Apr 29, 2019, 1:00 AM CDT
Expired
Apr 30, 2019, 1:00 PM CDT
In force
36 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
Minor

County Brown County, MN

The radar

The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood River (MN) above Springfield (SPFM5).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05316950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

579 
WGUS43 KMPX 281432
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
932 AM CDT Sun Apr 28 2019

...The National Weather Service in Chanhassen has issued a flood 
warning for the following rivers in Minnesota... 

  Cottonwood River Above Springfield  affecting Brown County


.This river forecast is based on observed precipitation of 0.5 
inches over the past 36 hours and forecast precipitation of 0.04
inches over the next 18 hours. Heavy rains could cause river levels
to rise even higher than predicted. The National Weather Service will
monitor this developing situation and issue followup statements as 
conditions or forecasts change.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Stay tuned to NOAA Weather Radio or your local radio or TV station 
for the latest information concerning this flood event.

&&

MNC015-292031-
/O.NEW.KMPX.FL.W.0046.190429T0600Z-190430T1800Z/
/SPFM5.1.ER.190429T0600Z.190429T1200Z.190430T0000Z.NO/
932 AM CDT Sun Apr 28 2019

The National Weather Service in Chanhassen has issued a 

* Flood Warning for 
  The Cottonwood River Above Springfield .
* from late tonight to Tuesday afternoon.
* At  8:30 AM Sunday the stage was 21.2 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...Rise above flood stage by after midnight tonight and 
  continue to rise to near 22.1 feet by tomorrow morning.the river 
  will fall below flood stage by tomorrow evening.

&&
 
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490 4417 9510

$$
1 follow-up statement
236 
WGUS83 KMPX 290139
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
839 PM CDT Sun Apr 28 2019

...The flood warning is cancelled for the following rivers in 
Minnesota...
 
  Cottonwood River Above Springfield  affecting Brown County
...The flood warning continues for the following rivers in 
Minnesota...Wisconsin...
 
  Minnesota River At New Ulm affecting Brown and Nicollet Counties 
  Minnesota River at Henderson MN19 affecting Le Sueur...Scott and 
  Sibley Counties 
  Mississippi River at St. Paul affecting Dakota...Ramsey and 
  Washington Counties 
  Mississippi River near Hastings L/D 2 affecting Dakota...Washington 
  and Pierce Counties 
  Mississippi River at Red Wing L/D 3 affecting Goodhue and Pierce 
  Counties 
  Redwood River near Redwood Falls affecting Redwood County 
...The flood warning continues for the following rivers in 
Minnesota...Wisconsin..
  Minnesota River at Montevideo affecting Chippewa...Lac qui Parle 
  and Yellow Medicine Counties 
  Minnesota River At Morton  affecting Renville County 
  Minnesota River near Jordan affecting Carver and Scott Counties 
  Minnesota River at Savage affecting Dakota...Hennepin and Scott 
  Counties 
  Crow River at Rockford affecting Hennepin and Wright Counties 
  Mississippi River at Red Wing  affecting Goodhue and Pierce 
  Counties 

.Overview...This forecast is based on the recent precipitation that
has fallen, and the forecast precipitation over the next 24 hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Stay tuned to NOAA Weather Radio or your local radio or TV station 
for the latest information concerning this flood event.

&&

MNC015-290209-
/O.CAN.KMPX.FL.W.0046.000000T0000Z-190430T1800Z/
/SPFM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT Sun Apr 28 2019

The Flood Warning is cancelled for
  The Cottonwood River Above Springfield .
* At 7:30 PM Sunday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 21.6 feet 
  tonight.

&&
 
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490 4417 9510

$$

MNC023-073-173-300738-
/O.CON.KMPX.FL.W.0019.000000T0000Z-000000T0000Z/
/MVOM5.3.SM.190325T0415Z.190331T0630Z.000000T0000Z.NO/
839 PM CDT Sun Apr 28 2019

The Flood Warning continues for
  The Minnesota River at Montevideo.
* until further notice.
* At 8:00 PM Sunday the stage was 16.9 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue rising to near 17.0 feet by 
  Tuesday morning, then begin falling. 
* Impact...At 17.0 feet...Storm sewers may need to be plugged to 
  prevent water from backing up into streets.
* Impact...At 14.0 feet...Low lying areas and some roads along the 
  river begin flooding, along with some basements of houses along the
  river.

&&
 
LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587

$$

MNC129-300738-
/O.CON.KMPX.FL.W.0013.000000T0000Z-000000T0000Z/
/MTNM5.3.SM.190321T0137Z.190324T0630Z.000000T0000Z.NR/
839 PM CDT Sun Apr 28 2019

The Flood Warning continues for
  The Minnesota River At Morton .
* until further notice.
* At 7:30 PM Sunday the stage was 25.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to a stage of 24.3 feet 
  by Tuesday morning.
* Impact...At 26.0 feet...Numerous roads flooded and impassable 
  between the Minnesota River and Redwood Falls.
* Impact...At 24.0 feet...Fleischer Rd flooded in North Redwood; storm
  sewers closed off and bypass pumping begins.
* Impact...At 23.0 feet...Riverside Rd and Front Street flooded in 
  North Redwood. 
* Impact...At 19.0 feet...Water reaches flood mitigation culverts on 
  Riverside Road

&&
 
LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487

$$

MNC015-103-300738-
/O.EXT.KMPX.FL.W.0017.000000T0000Z-190505T0600Z/
/NULM5.3.SM.190320T0822Z.190402T0630Z.190504T1200Z.NO/
839 PM CDT Sun Apr 28 2019

...Flood Warning now expected to end Sunday May 05...The Flood 
Warning continues for
  The Minnesota River At New Ulm.
* until Sunday May 05.
* At 7:45 PM Sunday the stage was 803.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 800.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  next Sunday.
* Impact...At 796.0 feet...Water impacts park land and boat launch 
  access road is closed.
* Impact...At 795.0 feet...Water begins to impact the access roads in 
  the floodplain.

&&
 
LAT...LON 4435 9459 4440 9455 4427 9431 4421 9431

$$

MNC079-139-143-300738-
/O.EXT.KMPX.FL.W.0010.000000T0000Z-190504T1800Z/
/HENM5.2.SM.190320T2004Z.190324T0615Z.190504T0000Z.NR/
839 PM CDT Sun Apr 28 2019

...Flood Warning now expected to end Saturday afternoon...The Flood 
Warning continues for
  The Minnesota River at Henderson MN19.
* until Saturday afternoon.
* At 7:30 PM Sunday the stage was 733.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 732.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday evening.
* Impact...At 733.7 feet...The floodwall gates will be closed when 
  Henderson reaches 733.7 and the river is still rising at Mankato.
* Impact...At 733.5 feet...Highway 93 may be closed between Henderson 
  and Hwy 169.
* Impact...At 732.5 feet...Water begins encroaching on highway 19 east
  of Henderson.
* Impact...At 732.0 feet...Water begins impacting residences and 
  agricultural buildings north and south of Henderson.

&&
 
LAT...LON 4461 9393 4466 9382 4460 9379 4446 9388 4446 9399

$$

MNC019-139-300738-
/O.CON.KMPX.FL.W.0011.000000T0000Z-000000T0000Z/
/JDNM5.2.SM.190320T0122Z.190325T1815Z.000000T0000Z.NO/
839 PM CDT Sun Apr 28 2019

The Flood Warning continues for
  The Minnesota River near Jordan.
* until further notice.
* At 7:45 PM Sunday the stage was 27.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to a stage of 27.2 feet 
  by Tuesday morning.
* Impact...At 26.7 feet...The bridge at Scott County Road 9 and Carver
  County Road 11/Jonathan Carver Parkway will be closed.
* Impact...At 25.0 feet...Low lying areas and some roads along the 
  river begin to flood and private sanitary sewers may experience 
  problems.

&&
 
LAT...LON 4473 9368 4482 9359 4475 9354 4460 9378 4466 9382

$$

MNC037-053-139-300738-
/O.CON.KMPX.FL.W.0012.000000T0000Z-000000T0000Z/
/SAVM5.2.SM.190321T1833Z.190402T1345Z.000000T0000Z.NO/
839 PM CDT Sun Apr 28 2019

The Flood Warning continues for
  The Minnesota River at Savage.
* until further notice.
* At 8:00 PM Sunday the stage was 707.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 702.0 feet.
* Forecast...The river will continue to fall to a stage of 707.5 feet
  by Tuesday morning.
* Impact...At 705.0 feet...Flood waters begin to impact the park road 
  at Fort Snelling State Park. 
* Impact...At 702.0 feet...Barge loading stops at Port Cargill, and 
  other flood prevention measures are begun. Water begins to impact 
  Black Dog Road in Burnsville. 
* Impact...At 700.0 feet...Flood waters begin to cover trails at Fort 
  Snelling State Park as well as low parts on the Bloomington Ferry 
  Bridge trail just east of US 169. 

&&
 
LAT...LON 4482 9359 4485 9332 4494 9318 4481 9314 4473 9342 4475 9354

$$

MNC053-171-300000-
/O.CON.KMPX.FL.W.0033.000000T0000Z-190430T0000Z/
/RKFM5.1.SM.000000T0000Z.190424T0745Z.190429T0600Z.NO/
839 PM CDT Sun Apr 28 2019

The Flood Warning continues for
  The Crow River at Rockford.
* until Monday evening.
* At 7:15 PM Sunday the stage was 10.0 feet.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage 
  tonight.
* Impact...At 10.0 feet...Low lying areas and some roads along the 
  river begin to experience flooding.              

&&
 
LAT...LON 4510 9380 4523 9367 4525 9357 4521 9353 4507 9370

$$

MNC037-123-163-300738-
/O.EXT.KMPX.FL.W.0014.000000T0000Z-190505T1800Z/
/STPM5.3.SM.190324T0102Z.190401T2015Z.190505T0000Z.NO/
839 PM CDT Sun Apr 28 2019

...Flood Warning now expected to end Sunday May 05...The Flood 
Warning continues for
  The Mississippi River at St. Paul.
* until Sunday May 05.
* At 8:00 PM Sunday the stage was 16.2 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday evening.
* Impact...At 14.0 feet...Portions of the Lilydale park area begin to 
  experience flooding.
* Impact...At 13.3 feet...Water begins to encroach on Water St.

&&
 
LAT...LON 4494 9318 4501 9306 4482 9286 4469 9298 

$$

MNC037-163-WIC093-300738-
/O.EXT.KMPX.FL.W.0015.000000T0000Z-190507T0000Z/
/HSTM5.3.SM.190323T2313Z.190331T1945Z.190505T1200Z.NO/
839 PM CDT Sun Apr 28 2019

...Flood Warning now expected to end Monday May 06...The Flood 
Warning continues for
  The Mississippi River near Hastings L/D 2.
* until Monday May 06.
* At 7:30 PM Sunday the stage was 16.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  next Sunday.

&&
 
LAT...LON 4482 9286 4473 9266 4463 9279 4469 9298

$$

MNC049-WIC093-300738-
/O.EXT.KMPX.FL.W.0039.000000T0000Z-190501T1800Z/
/RDWM5.1.ER.190421T0500Z.190426T1145Z.190430T0600Z.NO/
839 PM CDT Sun Apr 28 2019

...Flood Warning now expected to end Wednesday afternoon...The Flood 
Warning continues for
  The Mississippi River at Red Wing L/D 3.
* until Wednesday afternoon.
* At 7:15 PM Sunday the stage was 681.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 680.5 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.

&&
 
LAT...LON 4473 9266 4463 9253 4462 9250 4454 9259 4464 9278 

$$

MNC049-WIC093-300738-
/O.CON.KMPX.FL.W.0040.000000T0000Z-190501T0600Z/
/REDM5.1.ER.190421T1533Z.190426T0430Z.190429T1800Z.NO/
839 PM CDT Sun Apr 28 2019

The Flood Warning continues for
  The Mississippi River at Red Wing .
* until late Tuesday night.
* At  8:15 PM Sunday the stage was 14.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 15.0 feet...The city of Frontenac and Bay City begin 
  flooding.
* Impact...At 14.3 feet...Lock and dam 3 may end operations.
* Impact...At 14.0 feet...Low lying areas and some roads along the 
  river begin to experience flooding.

&&
 
LAT...LON 4462 9250 4458 9229 4454 9228 4451 9236 4454 9259

$$

MNC127-300738-
/O.EXT.KMPX.FL.W.0005.000000T0000Z-190502T0000Z/
/RWDM5.3.SM.190318T2125Z.190324T1430Z.190501T0600Z.NR/
839 PM CDT Sun Apr 28 2019

...Flood Warning now expected to end Wednesday evening...The Flood 
Warning continues for
  The Redwood River near Redwood Falls.
* until Wednesday evening.
* At 7:30 PM Sunday the stage was 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river will remain near its current level until 
  Wednesday morning.
* Flood stage is 6.0 feet.
* Impact...At 6.0 feet...Low lying areas, mainly farmland, and some 
  roads along the river begin to experience flooding; bottom of 
  Swayback bridge

&&
 
LAT...LON 4458 9514 4453 9505 4444 9539 4451 9546

$$
CEO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 5:58 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 28, 5:58 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
558 AM CDT Sun Apr 28 2019

.SHORT TERM...(Today through Monday)
Issued at 300 AM CDT Sun Apr 28 2019

The short term concerns remain precipitation chance with the next
upper trough moving through the area Tonight/Monday.

We start out the short term with a retreating area of high
pressure over the area this morning. This edges east today
allowing a southeast wind to increase over mainly the MN CWA
during the day. We could see gusts around 30 mph over west central
MN. Currently there is a strong 700mb FGEN band over the Dakotas
and is generating a narrow band of light rain. THis is progged
into western MN during the morning. We expect this to eventually
dry up as it advances east by late morning. We will hold onto
some low chance PoPs for this as it moves in this morning. Clouds
should gradually thicken and lower some as this band moves east,
making for a mainly cloudy day. Temperatures should be held down
some with dome upper 40s to the west and mid 50s to the far east.

We should see rain increase to the west by late afternoon and then
gradually spread/develop north and east overnight as the upper
trough moves through. We did mention categorical PoPs to the north
and east. QPF looks to generally a quarter inch or less over the
area. Forcing looks to move over the north and then as deeper
moisture tries to lift north from the more southern stream
system, we should see increasing rain chances to the east. It
does look cold enough, mainly to the far northeast CWA later
tonight for a rain/snow mix. Looks best along and north of Highway
8 in WC WI. Little accumulation is expected.

The system exits to the east Monday and we will trail off PoPs to
the north and east in the morning. Clouds may linger as some
weaker CAA develops behind the trough.Still highs in the mid 40s
to mid 50s may still be attained in the afternoon.

.LONG TERM...(Monday night through Saturday)
Issued at 300 AM CDT Sun Apr 28 2019

The majority of the latter forecast period looks to be cool and
unsettled as we sit under the upper jet and downstream of the
western trough. The pattern looks to change some at the end of the
week and into the weekend as things become more zonal across the
northern CONUS. Guidance is in decent agreement on the large scale
pattern evolution, but there is quite a bit of spread in the details
beyond midweek and little justification from deviating from the a
model blend/consensus. Chance PoPs are necessary for much of the
time from Monday night through Thursday as we see several pieces of
energy eject from the western trough and move through the upper
Midwest. The main trough moves east Thursday, with the best moisture
and forcing passing by to our south, although we'll certainly have
some precipitation in the area. We then see high pressure build in
for Thursday night and Friday before return flow and warm advection
bring chances for rain back into the area Friday night into the
weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 550 AM CDT Sun Apr 28 2019

Could see -ra move into KAXN-KRWF area in the 14z-16z period.
Anticipating activity drying up as it moves farther east into the
drier airmass. Then the main precipitation should move in by late
afternoon over the western TAF sites working east into WI after by
04z. Lowering CIGS to lower MVFR as the system moves through,
could see a brief period of IFR as the surface front/trough moves
through. Lower confidence on that occurring, so left that out for
now. Southeast winds increasing and gusting to near 30kts over
wester TAF sites into the afternoon. Should maintain SE directing
into the evening becoming more NW with passage of surface front
later tonight over the west.

KMSP...03z to 10z looks like the best rain chance window. Should
see cigs drop to at least low end MVFR by 10z. MVFR looks to
remain through Monday morning. Light S-SE winds increasing late
morning. Should remain SE into tonight and becoming more SW into
Monday morning as front/trough approaches.

/OUTLOOK FOR KMSP/
Mon night...VFR. Winds N 5-10kts.
Tue...Mainly VFR. Chc -RA. Winds ENE 5-10kts.
Wed...VFR/MVFR. Chc -RA. Winds E 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...DWE
LONG TERM...
AVIATION...MPG
Hazardous weather outlook, Apr 28, 2:59 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
259 AM CDT Sun Apr 28 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
291300-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
259 AM CDT Sun Apr 28 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Flooding continues across many area rivers.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Nearby

River Flood Warnings in Minnesota, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.